Alert archive / Pennsylvania / High Wind Watches in 2025
High Wind Watch 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this high wind watch at Nov 4, 2025, 1:03 PM EST for 5 counties in New Jersey; 7 counties in Pennsylvania. It took effect at Nov 5, 2025, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 4, 2025, 1:03 PM EST (18:03 UTC)
- In effect from
- Nov 5, 2025, 7:00 PM EST
- Expired
- Nov 5, 2025, 2:18 AM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
Counties Hunterdon County, NJ, Morris County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 105 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS71 KPHI 041803 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 103 PM EST Tue Nov 4 2025 NJZ001-007>010-PAZ060>062-103-105-050900- /O.NEW.KPHI.HW.A.0003.251106T0000Z-251106T1200Z/ Sussex-Warren-Morris-Hunterdon-Somerset-Berks-Lehigh-Northampton- Western Montgomery-Upper Bucks- Including the cities of Collegeville, Chalfont, Easton, Pottstown, Newton, Reading, Morristown, Washington, Flemington, Allentown, Bethlehem, Somerville, and Perkasie 103 PM EST Tue Nov 4 2025 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts of 50 to 60 mph possible. * WHERE...In New Jersey, Morris, Somerset, Sussex, Warren, and Hunterdon Counties. In Pennsylvania, Berks, Lehigh, Northampton, Upper Bucks, and Western Montgomery Counties. * WHEN...From Wednesday evening through Thursday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ PAZ054-055-050900- /O.NEW.KPHI.HW.A.0003.251106T0000Z-251106T1200Z/ Carbon-Monroe- Including the cities of Jim Thorpe and Stroudsburg 103 PM EST Tue Nov 4 2025 ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts of 50 to 60 mph possible. * WHERE...Carbon and Monroe Counties. * WHEN...From Wednesday evening through Thursday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Fitzsimmons
1 follow-up statement
288 WWUS71 KPHI 050718 NPWPHI URGENT - WEATHER MESSAGE National Weather Service Mount Holly NJ 218 AM EST Wed Nov 5 2025 NJZ001-007>010-PAZ060>062-103-105-052100- /O.UPG.KPHI.HW.A.0003.251106T0000Z-251106T1200Z/ /O.NEW.KPHI.WI.Y.0020.251106T0000Z-251106T1200Z/ Sussex-Warren-Morris-Hunterdon-Somerset-Berks-Lehigh-Northampton- Western Montgomery-Upper Bucks- Including the cities of Reading, Bethlehem, Somerville, Allentown, Washington, Easton, Pottstown, Newton, Perkasie, Flemington, Collegeville, Chalfont, and Morristown 218 AM EST Wed Nov 5 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected. * WHERE...In New Jersey, Morris, Somerset, Sussex, Warren, and Hunterdon Counties. In Pennsylvania, Berks, Lehigh, Northampton, Upper Bucks, and Western Montgomery Counties. * WHEN...From 7 PM this evening to 7 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PAZ054-055-052100- /O.UPG.KPHI.HW.A.0003.251106T0000Z-251106T1200Z/ /O.NEW.KPHI.WI.Y.0020.251106T0000Z-251106T1200Z/ Carbon-Monroe- Including the cities of Stroudsburg and Jim Thorpe 218 AM EST Wed Nov 5 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...Northwest winds 15 to 25 mph with gusts up to 55 mph expected. * WHERE...Carbon and Monroe Counties. * WHEN...From 7 PM this evening to 7 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DEZ001>003-NJZ012-015>019-021-PAZ070-071-101-102-104-106-052100- /O.NEW.KPHI.WI.Y.0020.251106T0000Z-251106T1200Z/ New Castle-Kent-Inland Sussex-Middlesex-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Cumberland-Delaware-Philadelphia- Western Chester-Eastern Chester-Eastern Montgomery-Lower Bucks- Including the cities of Wilmington, Lansdale, Oxford, Norristown, Doylestown, Moorestown, Morrisville, Kennett Square, Georgetown, New Brunswick, West Chester, Honey Brook, Camden, Dover, Glassboro, Millville, Trenton, Cherry Hill, Media, Pennsville, Mount Holly, and Philadelphia 218 AM EST Wed Nov 5 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...West winds 15 to 20 mph with gusts up to 50 mph expected. * WHERE...Portions of central, northern, and southern Delaware, central, northern, and southern New Jersey, and southeast Pennsylvania. * WHEN...From 7 PM this evening to 7 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DEZ004-052100- /O.NEW.KPHI.WI.Y.0020.251106T0000Z-251106T1200Z/ Delaware Beaches- Including the cities of Rehoboth Beach 218 AM EST Wed Nov 5 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...West winds 20 to 25 mph with gusts up to 50 mph expected. * WHERE...Delaware Beaches County. * WHEN...From 7 PM this evening to 7 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NJZ013-014-020-022>027-052100- /O.NEW.KPHI.HW.A.0004.251106T0000Z-251106T1200Z/ Western Monmouth-Eastern Monmouth-Ocean-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington- Including the cities of Cape May Court House, Jackson, Atlantic City, Sandy Hook, Hammonton, Wharton State Forest, Long Beach Island, Ocean City, and Freehold 218 AM EST Wed Nov 5 2025 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 55 mph possible. * WHERE...Eastern Monmouth, Western Monmouth, Atlantic, Atlantic Coastal Cape May, Cape May, Coastal Atlantic, Coastal Ocean, Ocean, and Southeastern Burlington Counties. * WHEN...From this evening through Thursday morning. * IMPACTS...Damaging winds could blow down trees and power lines. Widespread power outages are possible. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates. && $$ Guzzo
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this high wind watch went out at Nov 4, 6:10 AM EST, 6 hours 53 minutes earlier.
Area forecast discussion, Nov 4, 6:10 AM EST, 6 hours 53 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
610 AM EST Tue Nov 4 2025
.SYNOPSIS...
High pressure returns for today and tomorrow before another
cold front moves through Wednesday night. High pressure builds
back in for Thursday and Friday ahead of a sequence of quick-
moving low pressure systems that impact the region over the
weekend and into early next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Seasonably cool and fair weather is expected through tonight. A
breezy WNW wind will persist through today then diminish into
the evening.
A trough axis will move out to sea this morning with subsidence
and strong quasi zonal flow remaining in place through tonight
in its wake. At the surface, high pressure will build to our
southwest today, resulting in a WNW gradient locally. A surface
ridge will pass across the area tonight as the high starts to
push offshore.
We'll remain in a post frontal regime today under sunny skies.
Low level wind fields will be diminishing some, especially later
in the day, but WNW winds should remain around 10-20 mph with
gusts up to 30 mph possible at times. Afternoon high
temperatures will be in the upper 50s to low 60s.
As the surface ridge approaches tonight, the gradient winds
will relax substantially into the evening hours. However, a
light westerly breeze around 5-10 mph should persist until
midnight or so, then winds become light (locally calm) favoring
a south to southwest direction. Saturation in the mid levels
will put the brakes on any significant radiational cooling
overnight despite mostly clear skies, but temperatures should
still drop into the mid 30s to near 40 degrees in most areas by
dawn Wednesday. Some patchy frost could develop in some spots,
but thinking this should be limited enough to preclude a Frost
Advisory where the growing season continues in southern NJ and
Delmarva.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
As high pressure exits on Wednesday and our next low pressure
system enters from the west, we see a more south to eventually
southwest wind that increases throughout the day. This southerly
wind component will allow temperatures to be a bit warmer
Wednesday with highs in the 60s for most.
Our next low pressure system, which is a clipper system,
arrives by Wednesday night. It moves out of the Great Lakes
region and into the Northeast by Wednesday night and the cold
front associated with this system moves through our area. A few
showers are possible with this cold front with slight chance to
chance PoPs north of the PA Turnpike/I-195 corridor. Lows will
be in the mid 30s to mid 40s. After the frontal passage, we turn
windy overnight with gusts upwards of 30 mph for most. The
Poconos and our coastal areas could see gusts of 30-40 mph.
On Thursday, a weak high pressure system builds in from the
west during the day and settles overhead Thursday night. This
high pressure system allows for a mostly sunny day Thursday and
our winds decrease. Highs on Thursday are in the mid 40s to
upper 50s as we get that cold air advection filtering in behind
Wednesday night's cold front. By Thursday night, our winds turn
light to calm with a mostly to partly clear sky. Our lows end up
in the upper 20s to upper 30s for many. This will likely result
in at least frost (and potentially some freeze) headlines for
areas where the growing season remains active.
Friday is the beginning of a more active pattern. Another low
pressure system moves into the Northeast from the Great Lakes
region. This system drags a warm front through the area Friday
which allows for warm air advection into the region with more of
a southerly wind. Highs on Friday reach the mid 50s to mid 60s.
During the day Friday looks to be dry with the bulk of the
precip holding off until Friday night with the cold front. As
our system moves into the Northeast, we do see a tightening
pressure gradient that looks to lead to wind gusts currently in
the 20-30 mph range.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Overnight Friday, the cold front associated with the low
pressure system moves through. For Friday night, PoPs are
generally 60-80% as the cold front moves through and we stay
breezy with wind gusts 20- 30 mph overnight. Lows Friday night
are in the mid 40s to mid 50s. We trend drier through the day
Saturday and into Saturday night. Highs on Saturday reach the
mid 50s to upper 60s.
Our next system looks to arrive during the Sunday into Monday
timeframe. There is still uncertainty in the track and intensity
of this low pressure system given this being towards the end of
the long term period. There are slight chance to chance PoPs
(30-50%) Sunday into Sunday night across the area. We then trend
drier through the day Monday with some lingering showers
possible. It also turns notably colder by Sunday night and
continues into the beginning of next week as we see well below
normal temperatures.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...VFR with a few cirrus clouds. WNW winds around 10-15
kts with gusts near 20-25 kts much of the day. Winds will
diminish after 21Z. High confidence.
Tonight...Westerly winds near 5-10 kts early will diminish to 5
kts or less (locally calm) favoring a south to southwest
direction after 05Z. High confidence.
Outlook...
Wednesday through Friday...Primarily VFR. A slight chance of
showers Wednesday night. Gusty winds on Wednesday and Thursday
in excess of 20 kt possible.
Friday night through Saturday...Sub-VFR conditions possible
with showers likely.
&&
.MARINE...
WNW winds will remain near 20-25 kts overnight with gusts up to
30 kts through this morning with seas 4-6 feet. Winds and seas
will gradually lessen through the daytime today to below 25 kts
and below 5 feet by late afternoon into early evening. A Small
Craft Advisory remains in effect through today for all coastal
waters. Fair weather.
Westerly winds will remain around 10-15 kts overnight with seas
lessening further to around 1-2 feet by daybreak Wednesday.
Outlook...
Wednesday through Thursday...SCA conditions likely, with
potential Gale Force conditions possible Wednesday night. Wind
gusts between 25-35 kt with seas building up to 8 feet. Strong
offshore winds are expected to lead to abnormally low water
levels for the low tides Wednesday night into Thursday morning.
This can lead to hazardous navigating conditions near the coast.
Thursday night...No marine headlines expected.
Friday through Saturday...SCA conditions likely. Wind gusts up
to 30 kt with seas up to 6-8 feet.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 4 PM EST this afternoon for ANZ430-
431.
Small Craft Advisory until 6 PM EST this evening for
ANZ450>455.
&&
SYNOPSIS...DeSilva/Guzzo
NEAR TERM...Staarmann
SHORT TERM...Guzzo
LONG TERM...Guzzo
AVIATION...Guzzo/Staarmann
MARINE...Guzzo/StaarmannHazardous weather outlook, Nov 4, 5:13 AM EST, 7 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 513 AM EST Tue Nov 4 2025 MDZ012-015-019-020-051100- Kent MD-Queen Annes-Talbot-Caroline- 513 AM EST Tue Nov 4 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Staarmann
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 1:16 PM EST | Gale Watch | PHI | 13 hr | |
| Nov 4, 1:16 PM EST | Storm Watch | PHI | 22 hr |
Nearby
High Wind Watches in Pennsylvania, 2025High Wind Watches in New Jersey, 2025Every high wind watch in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.